Muscle pain and vertigo - don't know why

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

nefferdun
Veteran Member


Date Joined Feb 2008
Total Posts : 900
   Posted 4/5/2009 3:12 PM (GMT -7)   
I am confused about what is going on and ready to quit abx. It doesn't seem like herx because I don't have the typical herx symptoms I usually have such as twitching, chills etc. I started levaquin around feb 6 and then added amoxi around feb 20. Around March 7 I was getting muscle pain in my back and arm. I ignored it thinking it was a herx from the amoxi. My tonge was burning and stinging - I quit the amoxi around March 25 and then the levequin because I had two painful snaps in my arm and levaquin can cause tendonitis. A week later, the doctor put me on rifampin, biaxin and diflucon. I started diflucan first, then a few days later half dose refampin and then half dose biaxin. I got very bad diarrhea with biaxin. Then I woke up with very bad vertigo. It has been about 5 days and I am still dizzy. sometimes I cannot walk straight.
I was confused, couldn't talk to doctor as he is out of town and have to set appointment to talk to him wednesday. I thought maybe the amoxi wasn't taking care of the lyme and I needed something stronger so I took half dose Ketek, after three days of no drugs. I checked online and the ones I took do not interact with Ketek except refampin weakens it. I got much worse arm pain and dizziness. Back pain is the same.
Now I think I am abx intolerant, can't take anything. Rifampin and diflucan can cause dizziness. Biaxin increases the toxicity of refampin.

I had this pain in the same locations before I was diagnosed with lyme but I haven't had it sense. It has been a year and a half. I also had dizziness for months before I was diagnosed and when I started abx it took 3 weeks to clear up. Whenever I quit abx dizziness was the first sign of a relapse. I would take Ketek for a week or two and it would go away. Then I continued with herbs. that was for 5 months until I went to LLMD - my primary problem mental fog and depression with monthly cycle of spasms, twitching headache etc.

Could it be a drug reaction, a wierd herx, or a relapse of lyme? It doesn't make sense and I am worried and upset about it. Sorry this is so long.

Razzle
Veteran Member


Date Joined Aug 2007
Total Posts : 4399
   Posted 4/5/2009 3:28 PM (GMT -7)   
You've done a lot of med changes in a short period of time, so it is hard to say what's going on. Maybe a drug holiday for a week would help clarify things? I don't know what else to suggest...

Good luck,
-Razzle
Chronic Lyme Disease, Gluten & Sulfite Sensitivity, Many Food/Inhalant/Medication/Chemical Allergies & Intolerances, Asthma, Gut issues (dysmotility, non-specific inflammation), UCTD ("Secondary Lupus-Like Syndrome"), Osteoporosis, Pancytopenia, chronic malabsorption/malnutrition, etc.; G Tube; Currently TPN-dependent.
Meds:  Zofran, Pulmicort, Heparin (to flush PICC line), IV Ceftazidime (for Pleural Effusion).


CajunGrl
Veteran Member


Date Joined Mar 2009
Total Posts : 4717
   Posted 4/5/2009 3:29 PM (GMT -7)   
I'm not a doctor and probably don't have enough experience with Lyme but I can tell you that old symptoms do come back. I hadn't had anxiety or depression in years and those were the first to rear their ugly head. My floaters had subsided and were almost gone but the antibiotics brought those back too. I already had muscle pain and it got really bad while on antibiotics.

I really wish all of this would be easier for us. Maybe someone else can chime in and give you more info on this.
Have a blessed day!


ticker
Veteran Member


Date Joined Feb 2003
Total Posts : 9208
   Posted 4/5/2009 4:21 PM (GMT -7)   

Hi nefferdun.  It is always good to let your doctor know what you are experiencing. 

It sounds like you just recently started this new combo.  I am not a medical professional, but since you have had these symptoms before and since you recently started this protocol I think you could be herxing.  Old symptoms can come back.  

Did you add Ketek to what you have been taking?  I don't think it is a good idea start, stop, and switch meds. 

Are you doing things to strenthen your immune system and to detox which can help with herxing?


dorit
Regular Member


Date Joined Nov 2008
Total Posts : 375
   Posted 4/5/2009 4:38 PM (GMT -7)   
nefferdun - I am so sorry to hear that you have to go through all this right now. I think it could be everything of what you mentioned in your last sentence.

I was told that many lymies will have to face the challenge of checking out what is still lyme and what may be side effects from abx, which one may get at any time of treatment. Moreover some of those side effects are said to be similar to someof the lyme symptoms. And then some people need really time to recover from the abx - it did kill many useful bacteria too as we all know. And even the very best of probiotics will not replace our own good load, which has to crawl back slowly.

Can you take an abx- vacation as Razzle suggested? Hope you will get over this soon!! greetings, dorit.

nefferdun
Veteran Member


Date Joined Feb 2008
Total Posts : 900
   Posted 4/5/2009 4:54 PM (GMT -7)   
thanks everyone,
I told the person who called for the doctor I was quitting what he prescribed after I got dizzy. It was my idea to try the ketek because it knocked out the dizziness before - not a good idea, I don't think. I will take a holiday from everything until he calls me on Wednesday when he gets back. I hope this eases up before then. It is a beautiful day and I am plastered to the couch most of it as I walk like I am tipsy.
I am taking a lot of supplements for immune system support and don't eat any sugar or red meat at all for a long time. This LLMD works with a homeopathic doctor and he knows a lot about herbs so maybe I will take a break from the abx and do some herbs. I have always had trouble developing problems with chemical drugs. I could not take birth control pills when I was young, cannot tolerate antihistamines or antidepressants or sleeping meds. I couldn't even drink alcohol as I got insomnia and migraine every time. If I can't tolerate the abx, that is too bad as the drugs kill it so much faster than the herbs. Mentally I was doing great on levaquin - more motivated and happier than in a long time.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, November 20, 2017 6:05 PM (GMT -7)
There are a total of 2,895,997 posts in 317,856 threads.
View Active Threads


Who's Online
This forum has 157459 registered members. Please welcome our newest member, e0zmxhha.
412 Guest(s), 12 Registered Member(s) are currently online.  Details
Casa11, Misalily, island time, Rust, Admin, Girlie, hunter46, Sheeks175, ChickenArise, Szabo246, k07, halbert


About Us | Advertise | Donate
Newsletter | Privacy Policy & Disclaimer
Follow HealingWell.com on Facebook Follow HealingWell.com on Twitter Follow HealingWell.com on Pinterest
©1996-2017 HealingWell.com LLC  All Rights Reserved.